Does Tramadol Get You High?

Tramadol is a prescription narcotic used to treat moderate to severe pain. Since its introduction to the prescription painkiller market, it has been criticized as a “risky” choice. It can be highly addictive and has led to many overdose-related deaths. Tramadol was initially approved in 1995, and it was not – at first – considered to be an opiate drug. It wasn’t until 2014 that the U.S. Food and Drug Administration labeled Tramadol a controlled substance based on high abuse rates. Many restrictions were put into place. For example, doctors could only provide five prescriptions for each patient.

Despite government regulations, Tramadol is still very widely abused. If you or someone close to you has been abusing Tramadol or is struggling with a Tramadol addiction, it is crucial to seek professional addiction treatment immediately. If left untreated, Tramadol addiction can be hazardous and lead to painful withdrawal symptoms.

Does Tramadol Get You High?

Can Tramadol Get You High?

In short – yes, Tramadol can get you high. Just like every other prescription opioid, if taken exactly as prescribed by a medical professional, the risks of abuse and addiction are significantly reduced. However, even those taking Tramadol for a pain-related disorder are at risk of abuse. It is imperative that you speak with your provider about the risks involved and that you make your prescribing doctor aware of any and all underlying conditions and history of substance abuse in your family. If Tramadol is prescribed, it will be prescribed short-term and in low doses (either to treat an injury or post-surgery pain, in most cases).

Common side effects of Tramadol include dizziness, drowsiness, headache, itching, gastrointestinal issues, and general weakness. Those abusing the drug will likely experience more severe side effects, including a lack of motivation, distancing oneself from friends and family members, secretive, a desire to be alone, doctor shopping, change in sleep patterns, fluctuations in weight, and an inability to stay focused.

If someone has been using Tramadol for an extended period of time, they will develop a tolerance. This means that more of the drug will be required to provide the user with the same “high.” Because this prescription painkiller is an opioid narcotic, it gives the same kind of high that other opioids – like heroin – will tend to produce. Pain receptors within the brain are blocked, leaving the user with relaxation and joy. Of course, these feelings are short-lived, and long-term use will result in severe brain damage.

Tramadol Addiction Treatment

We at Garden State Treatment Center offer drug addiction treatment to those struggling with Tramadol abuse or addiction. Our program of care is both comprehensive and individualized. The first step in every journey of recovery is the medical drug detox. Because Tramadol is so potent, the withdrawal symptoms can be severe if not adequately monitored. In most cases, the physical symptoms of withdrawal are not life-threatening, and they resemble the physical symptoms of very severe flu.

Many newly sober opiate addicts reported that the most severe psychological sign is intense mental cravings. However, the psychological symptoms can lead an addict back to using before the detox process has ended and the patient has been physically stabilized. At Garden State Treatment Center, we focus on reducing cravings while making the overall treatment process as comfortable as possible.

Once a patient has completed medical detox, they will be transferred to our state-of-the-art inpatient drug rehab. Here, the individual will undergo intensive inpatient treatment, including one-on-one and group therapy sessions, relapse prevention education, family therapy, and the teaching of vital life skills. If you believe you may be battling a Tramadol addiction and you’re looking for help, please give us a call today.